Annals of Pure and Applied Logic 171 (5):102786 (2020)

Abstract
Our concern is the axiomatisation problem for modal and algebraic logics that correspond to various fragments of two-variable first-order logic with counting quantifiers. In particular, we consider modal products with Diff, the propositional unimodal logic of the difference operator. We show that the two-dimensional product logic $Diff \times Diff$ is non-finitely axiomatisable, but can be axiomatised by infinitely many Sahlqvist axioms. We also show that its ‘square’ version (the modal counterpart of the substitution and equality free fragment of two-variable first-order logic with counting to two) is non-finitely axiomatisable over $Diff \times Diff$ , but can be axiomatised by adding infinitely many Sahlqvist axioms. These are the first examples of products of finitely axiomatisable modal logics that are not finitely axiomatisable, but axiomatisable by explicit infinite sets of canonical axioms.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1016/j.apal.2020.102786
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 50,268
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Arrow Logic and Infinite Counting.Ágnes Kurucz - 2000 - Studia Logica 65 (2):199-222.
Polymodal Logics of Commuting Functions.Aleksey Kravtsov - 2002 - Logic Journal of the IGPL 10 (5):517-533.
Relation Algebras From Cylindric Algebras, II.Robin Hirsch & Ian Hodkinson - 2001 - Annals of Pure and Applied Logic 112 (2-3):267-297.
On Axiomatising Products of Kripke Frames.Ágnes Kurucz - 2000 - Journal of Symbolic Logic 65 (2):923-945.
On Axiomatising Products of Kripke Frames.Agnes Kurucz - 2000 - Journal of Symbolic Logic 65 (2):923-945.

Analytics

Added to PP index
2020-03-20

Total views
5 ( #1,093,172 of 2,325,383 )

Recent downloads (6 months)
5 ( #171,137 of 2,325,383 )

How can I increase my downloads?

Downloads

My notes